# SDR AWHA2011F00209

- Difficulty date: October 6, 2011
- Submitted: October 10, 2011
- Operation: Air carrier
- Aircraft: N985FE
- Make and model: Cessna 208B
- Aircraft serial: 208B0117
- Aircraft time: 9,947 hours, 11,975 cycles
- Engine: Pwa PT6A114A
- Engine time: 3,814 hours, 4,493 cycles
- Propeller: Mcauly 3GFR34C701
- System (JASC): 3243 · Master Cylinder/Brake Valve
- Part: Master Cylinder
- Part number: 26820011
- Condition: Failed
- Location: Zone 100
- Part time: 9,948 hours, 11,976 cycles
- Stage of operation: TX
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING FIRST MAJOR LEFT TURN AT TAXI SPEED, WHILE APPLYING STEADY LIGHT BRAKE PRESSURE TO THE LT BRAKE, TO SHARPEN UP THE TURN, THE BRAKE PEDAL SLOWLY BUT CONTINUOSLY FADED ALL THE WAY TO THE FLOOR.  IMMEDIATELY PUT THE POWER LEVER INTO BETA TO SLOW THE ACFT.  IN THE RADIUS OF THE TURN, AS THE BRAKE PEDAL IS GOING TO THE FLOOR, STARTING TO LOOSE DIRECTIONAL CONTROL OF THE ACFT.  SLOWED THE ACFT TO THE POINT WHERE ONLY THE NOSE WHEEL STEERING WOULD CONTINUE THE TURN. UPON COMPLETION OF THE TURN, ATTEMPTED TO APPLY LT BRAKE PRESSURE. THE  PEDAL WASN'T AT THE FLOOR ANYMORE, BUT IT WASN'T A SOLID BRAKE PEDAL EITHER.  AFTER A COUPLE OF PUMPS ON THE BRAKE PEDAL IT FELT COMPLETELY NORMAL.  THERE WERE 2 MORE BIG LT TURNS PRIOR TO REACHING MY OVERNIGHT PARKING AREA. THE ACFT BRAKE PEDAL RESPONDED EXACTLY THE SAME WAY AS THE FIRST INCIDENT, SO 3 EXACT SENARIOS IN A ROW.  ALL THE LT TURNS MADE AFTER LANDING (BUT BEFORE THE REPOSITION ) WERE MADE WITH THE SAME TECHNIQUE OF STEADY LIGHT BRAKE PRESSURE AND THE BRAKE PEDAL FELT SOLID ALL THROUGH THE TURN.
